MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 4N02A
Medical Device Problem Codes Degraded (1153); Stretched (1601)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent mitral valve repair surgery using gore-tex® suture (4n02a) for tendon repair on (b)(6), 2025.After the surgery, it was found that the mitral regurgitation had worsened, so an reintervention was performed on the same day.It was observed that the suture 1.5 cm longer than original used visually after it was removed from patient.There was no suture fray nor break observed.Another 4n02a suture of same lot was taken for in vitro testing, and it was found that the suture could be elongated and there was no suture fray nor break observed.Therefore, cv-5 suture was used to complete the surgery successfully.Patient tolerated the procedure and postoperative examination was well.2203:-other, suture elongation.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.H3: engineering evaluation could not be performed as the device was discarded by hospital.H6: code c19 - a review of the manufacturing records for the device verified that the lot met all prerelease specifications.Code d15 - neither clinical images enabling assessment of product performance nor the product itself were returned for evaluation, the investigation could not be performed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Correct b1 type of report.Update b5 describe event or problem.Correct h6 code a0405.Engineering evaluation summary: since the device associated with the complaint was not returned, it is not possible to confirm the failure mode.Further evaluation is not possible.
 
Event or Problem Description
It was reported that the patient underwent mitral valve repair surgery using gore-tex® suture (4n02a) for tendon repair on (b)(6) 2025.After the surgery, it was found that the mitral regurgitation had worsened, so an reintervention was performed on the same day.It was observed that the suture thread 1.5 cm longer than original used visually after it was removed from patient.There was no suture fray nor break observed.Another 4n02a suture of same lot was taken for in vitro testing, and it was found that the suture could be elongated and there was no suture fray nor break observed.Therefore, cv-5 suture was used to complete the surgery successfully.Patient tolerated the procedure and postoperative examination was well.

Brand Name
GORE-TEX® SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
qiong wang
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23601189
Report Number3003910212-2025-01629
Device Sequence Number9765843
Product Code GAW
UDI-Device Identifier00733132602957
UDI-Public(01)00733132602957(17)300409(10)30178927A
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4N02A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale